MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the display on a 980 ventilator was "flickering intermittently" and "faulty".The ventilator was not in use on a patient at the time of the reported event.A service engineer (se) inspected the device and confirmed the reported issue.To address the issue, the ventilator was replaced for another per customer request.
 
Additional Manufacturer Narrative
Added relevant report sources per provided information; should have been included in initial report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: a 980 ventilator was returned to covidien/ medtronic¿s product analysis.A visual inspection of the returned ventilator was performed and found the exhalation flow sensor (evq) seal was missing and no battery was returned.For functionality testing an evq seal and battery were installed into the returned ventilator; no errors were recorded in the diagnostic logs.The customer reported issue was verified.The user interface (ui) printed circuit board (pcb) was removed for further investigation and found to have contamination on multiple locations of the pcb.An investigation was performed and the product analysis technician reported that the root cause was isolated to contamination on the pcb.If information is provided in the future, a supplemental report will be issued.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
MDR Report Key6774267
Report Number8020893-2017-07319
Device Sequence Number590542
Product Code CBK
UDI-Device Identifier10884521171565
UDI-Public10884521171565
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K131252
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980
Device Catalogue Number980
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2017
Initial Date Received by Manufacturer 08/08/2017
Supplement Date Received by Manufacturer08/08/2017
01/10/2018
Initial Report FDA Received Date08/08/2017
Supplement Report FDA Received Date08/08/2017
01/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1